Filter by keywords:



Filtering documents. Please wait...

11/34. Acute tubular necrosis associated with chromium picolinate-containing dietary supplement.

    OBJECTIVE: To report a case of acute tubular necrosis associated with the use of a chromium picolinate-containing dietary supplement. CASE SUMMARY: A 24-year-old white male who had been ingesting a dietary supplement (Arsenal X) for 2 weeks during his workout sessions developed acute renal failure. Radiologic investigation showed the presence of a solitary right kidney, and an open renal biopsy confirmed features of acute tubular necrosis. He developed significant renal impairment that required hemodialysis. He was also treated with plasmapheresis and steroids, as a diagnosis of pulmonary-renal syndrome was entertained early in the disease course, which was subsequently ruled out. The patient ultimately recovered and, on outpatient visits, was noted to have normal renal function. DISCUSSION: The use of dietary supplements has become increasingly popular in the US, and these supplements are not subject to stringent premarketing testing or postmarketing surveillance. The main ingredients in the supplement discussed here were chromium picolinate, Sida cordifolia, synephrine, and guarana. An objective causality assessment using the Naranjo probability scale indicated a probable association between the use of this supplement and the development of acute renal failure in this patient. CONCLUSIONS: Current information regarding the beneficial effects of trivalent chromium is not very robust; therefore, use of this agent cannot be recommended at this time. This report serves as an important reminder to the public, as well as healthcare providers, of potential nephrotoxic reactions to dietary supplements.
- - - - - - - - - -
ranking = 1
keywords = kidney
(Clic here for more details about this article)

12/34. lymphocele after renal transplantation: a case report.

    A case of lymphocele after an allograft renal transplant at the National taiwan University Hospital is reported. A 32-year-old female patient received a kidney transplant from a cadaver donor on 23 November 1990 after a 10-year course of hemodialysis. Acute tubular necrosis of 31 days duration developed on the 6th postoperative day after a severe episode of acute rejection. On the 44th POD, sonographic examination showed an echo-free space between the graft and the urinary bladder. Emergent marsupialization through an intraperitoneal window of the lymphocele was performed on the 45th POD due to a sudden decrease in urine output. After releasing the compression of the lymphocele, the urine output returned to over 2,500 mL on the following day. The patient was discharged on the 63rd POD with normal renal function. Repeated sonographic examination showed no reaccumulation of lymphocele. The literature concerning lymphocele is reviewed.
- - - - - - - - - -
ranking = 1
keywords = kidney
(Clic here for more details about this article)

13/34. Treatment of renal cell carcinoma by extracorporeal partial nephrectomy and autotransplantation using splenic vascular anastomosis.

    A patient with large left lower pole renal cell carcinoma in a solitary kidney is presented. The patient was treated by partial nephrectomy and autotransplantation using splenic arterial and venous anastomoses. The potential for reducing operative morbidity compared with autotransplantation to the iliac fossa is discussed.
- - - - - - - - - -
ranking = 1
keywords = kidney
(Clic here for more details about this article)

14/34. Failure to visualize acutely injured kidneys with technetium-99m DMSA does not preclude recoverable function.

    A 35-yr-old patient developed severe acute tubular necrosis requiring hemodialysis. A [99mTc]dimercaptosuccinic acid scan of the kidneys showed no renal uptake at 4 or 24 hr, but the patient subsequently recovered normal renal function as judged by a normal serum creatinine. Based on this case report and a review of the literature, one cannot assume irreversible loss of function in patients with acute renal failure, based on the absence of radiopharmaceutical uptake by the kidneys.
- - - - - - - - - -
ranking = 6
keywords = kidney
(Clic here for more details about this article)

15/34. Unusual causes of increased vascular impedance in renal transplants: duplex Doppler evaluation.

    Duplex Doppler ultrasound (US) examination of the renal vasculature has proved valuable in assessing the kidney transplant. The normal renal allograft exhibits low-impedance arterial inflow similar to that seen in the normotopic kidney. The authors and others previously reported that a high vascular impedance, defined as either a pulsatility index (PI) greater than 1.8 or a resistive index greater than 0.9, indicates acute vascular rejection (AVR). Although AVR remains the most common cause of increased PI, the authors noted ten episodes among 180 serially followed-up transplants in which abnormal waveforms were clearly not due to rejection. Four other causes of increased vascular impedance are reported, including renal vein obstruction, severe acute tubular necrosis, pyelonephritis, and extrarenal compression of the graft. These new causes only slightly decrease the specificity of high vascular impedance for rejection. Furthermore, the cause can usually be recognized from the clinical history or other US findings.
- - - - - - - - - -
ranking = 2
keywords = kidney
(Clic here for more details about this article)

16/34. Acute tubular necrosis secondary to rhabdomyolysis with complete absence of renal perfusion.

    Absent renal perfusion on a Tc-99m DTPA radionuclide study was observed in a patient with acute tubular necrosis following rhabdomyolysis. Complete recovery was achieved with conservative treatment. Absence of renal perfusion does not indicate a nonviable kidney.
- - - - - - - - - -
ranking = 1
keywords = kidney
(Clic here for more details about this article)

17/34. A case of renal transplant recipient complicated with cryptococcosis and amphotericin b induced acute tubular necrosis.

    An adult renal transplant recipient was complicated with cryptococcal lung granuloma and meningitis. Treatment with the antifungal agents, 5-fluorocytocin and clotrimazole had to be discontinued due to side effects. Whereas, the intrathecal administration of amphotericin b proved effective for meningitis but intravenously it induced acute tubular necrosis to the transplanted kidney. In order to cure the persistant fungal lung granulomas in renal transplant patients early surgical excision seems to be essential.
- - - - - - - - - -
ranking = 1
keywords = kidney
(Clic here for more details about this article)

18/34. Acute renal failure after analgesic drugs including paracetamol (acetaminophen).

    Seven patients with acute renal failure after ingestion of analgesic drug combinations including paracetamol were seen. They presented with oliguric renal failure and restitution of renal function was complete. Only 2 patients had severe liver damage and 2 patients had no signs of liver abnormality. Renal biopsies, studied by light and electron microscopy, in 3 patients showed focal tubular epithelial cell necrosis. Focal vascular damage, predominantly of endothelial cells, was also present in all specimens. This vascular injury was found in various locations in the kidney, including the glomerular and peritubular capillaries and small arterioles. This suggests that microvascular damage is an important mechanism for the renal injury after analgesic drugs.
- - - - - - - - - -
ranking = 1
keywords = kidney
(Clic here for more details about this article)

19/34. Acute interstitial nephritis and non-oliguric renal failure after cefaclor treatment.

    A case of acute interstitial nephritis (AIN) developing after cefaclor treatment is reported. diagnosis was proofed by kidney biopsy and lymphocyte transformation test. The clinical course of the patient with non-oliguric renal failure was favourable. Four weeks after discontinuation of cefaclor treatment the renal function was completely restored and remained stable over the ten-month follow-up period. It is concluded that cefaclor can cause hyperallergic AIN and acute renal failure.
- - - - - - - - - -
ranking = 1
keywords = kidney
(Clic here for more details about this article)

20/34. legionnaires' disease associated with acute renal failure: a report of two cases and review of the literature.

    Renal involvement is a well described complication of legionnaires' disease and is often manifested as mild, transient azotemia, hematuria, proteinuria, pyuria or cylinduria. Acute renal failure complicating legionnaires' disease has also been described, and some patients have required hemodialysis. Renal morphology has only been described in a few cases. We report two cases of legionnaires' disease who developed acute renal failure. The serotype of the legionella pneumophilia isolated from one of the patients had never been isolated from humans before. This patient expired and at autopsy the kidney revealed acute tubular necrosis, but there was no evidence for interstitial or glomerular disease. Renal morphology in six previously reported cases revealed acute tubulointerstitial nephritis in three cases and acute tubular necrosis in the other three. We conclude that acute renal failure may accompany severe legionnaires' disease, and the development of the renal failure is not related to hemodynamic factors, while nephrotoxic antibiotics may be a contributing factor.
- - - - - - - - - -
ranking = 1
keywords = kidney
(Clic here for more details about this article)
<- Previous || Next ->


Leave a message about 'Kidney Tubular Necrosis, Acute'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.